Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS Fort Worth, TX

July 25, 2016McLennan County, Texas

NWS Fort Worth, TX issued this special weather statement at Jul 25, 2016, 5:21 PM CDT for McLennan County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2016, 5:21 PM CDT (22:21 UTC)
Expired
Jul 25, 2016, 6:00 PM CDT
In force
39 min
Issued by
NWS Fort Worth, TX

County McLennan County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2016-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 703 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2016-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
703 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1454 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

502 
WWUS84 KFWD 252221
SPSFWD

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
521 PM CDT MON JUL 25 2016
 
TXZ159-252300-
MCLENNAN TX-
521 PM CDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR MCLENNAN COUNTY UNTIL 600 PM
CDT...

AT 521 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NORTHCREST...OR OVER LACY-LAKEVIEW...MOVING SOUTHWEST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WACO...HEWITT...ROBINSON...BELLMEAD...WOODWAY...LACY-LAKEVIEW...
MCGREGOR...WEST...MART...BEVERLY HILLS...LORENA...RIESEL...GOLINDA...
HALLSBURG...NORTHCREST...GHOLSON...LEROY AND ROSS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3139 9731 3165 9747 3180 9718 3177 9697
      3152 9680 3136 9712
TIME...MOT...LOC 2221Z 037DEG 17KT 3165 9709 

$$

CARLAW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Jul 25, 3:09 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 25, 3:09 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
309 PM CDT MON JUL 25 2016

.DISCUSSION...
A large swath of deep Gulf moisture has invaded North and Central
Texas today in response to a slow-moving inverted trough which has
finally worked its way in from the east. This is all occurring as
an upper level ridge which brought the triple digit heat over the
weekend retrogrades westward into the 4-corners region. With the
shear axis aloft and a moist and unstable airmass now in place,
the ingredients for diurnal convection will come together each
day across the forecast area for most of this week.

A deck of mid level clouds which moved overhead this morning
prolonged the onset of storms today (compared to what earlier
guidance indicated), but once the mid 90s convective temps were
reached we have seen scattered convection bubbling across the
region. We should continue to see a gradual increase in coverage
through late afternoon, before the peak heating hours wane and
storms taper off. One concern with these storms will be locally
heavy rainfall and possible flooding due to the high moisture
environment in place and slow southwest cell motion. Fortunately,
it appears that the flood threat would remain isolated due to
the scattered and pulse nature of the thunderstorm activity. An
additional concern will be downburst winds as occasionally intense
cores collapse on themselves. An isolated damaging wind threat
cannot be ruled out, though the vast majority of this afternoon's
storms should remain sub-severe.

Convection will begin to wane this evening with the loss of
surface heating, and any activity during the overnight hours
should remain isolated in nature. Warm and humid conditions will
prevail overnight with above-normal low temperatures expected.
With high dewpoints and light winds, air quality will become an
issue during the day on Tuesday. The TCEQ has gone ahead and
issued an Ozone Action Day for the Metroplex for Tuesday. Showers
and storms should begin to develop again during the afternoon
hours with brief heavy rain and gusty winds being the main
concern. Convection will be scattered in nature, and any flooding
threat should be limited to small lines or clusters in the
vicinity of outflow mergers.

Little change in the weather pattern is expected through the end
of the work week with primarily diurnally driven convection
expected each day. Activity should remain scattered and POPs will
generally range from 30 to 50 percent. By Saturday, the upper
level ridge to our west will begin to once again expand eastward
into the Southern Plains. Low POPs will be kept across the eastern
half of the forecast area over the weekend before hot and dry
weather returns area-wide early next week.

30

&&

.AVIATION...
/ISSUED 100 PM CDT MON JUL 25 2016/
18 UTC TAF Cycle

Concerns...Convective potential at all North and Central TX TAF
sites. Otherwise...VFR.

For the Metroplex TAF sites...VFR conditions are generally
expected, outside of active convection this afternoon. The morning
mid-level stratus deck has eroded, yielding to abundant sunshine.
Visible satellite imagery combined with surface observations have
revealed a rapidly developing CU/TCU field with more agitated
CU/TCU along the Red River. This deeper convection along the Red
River appears to be aided by sufficient low level convergence
along a remnant outflow boundary that has progressed southward
from convection in OK/KS. Convection that develops should
initially remain north and east of D10 airspace. Through the mid
and late afternoon hours, the boundary layer should become hot and
well mixed and numerous convective outflows should develop. This
should promote the development of additional scattered convection
that should ease south and westward towards the Metroplex TAF
sites closer to 2000 UTC. Convection at or in the vicinity of any
TAF sites will be capable of brief heavy rain resulting in poor
visibilities and strong outflow which will result in variable and
chaotic low level wind fields. Otherwise, light and variable winds
outside of convection will become easterly through the TAF cycle.
Additional convection is expected Tuesday afternoon as low level
east flow continues. Right now, confidence remains too low to
prevail TS in the extended portion of the DFW TAF, but may be
required at later issuances.

For the Waco TAF site...Convective chances also exist across
Central TX, this afternoon, albeit the better chances should be
1-2 hours later compared to the Metroplex TAF sites. Main hazards
to aviation will be lightning, reduced visibility due to heavy
rain and strong convective outflows. Otherwise, VFR conditions
will continue.

24-Bain

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    79  97  79  97  79 /  20  30  10  30  20
Waco                77  95  76  95  78 /  30  40  20  40  20
Paris               76  95  76  94  75 /  20  30  10  30  20
Denton              75  96  77  95  77 /  20  30  10  30  20
McKinney            76  96  76  96  77 /  20  30  10  30  20
Dallas              80  96  79  97  79 /  20  30  10  30  20
Terrell             76  95  76  94  77 /  20  30  10  30  20
Corsicana           77  95  76  94  76 /  30  40  20  40  20
Temple              76  94  74  94  76 /  30  50  20  40  20
Mineral Wells       75  95  75  96  76 /  20  30  10  30  20

&&

.FWD Watches/Warnings/Advisories...
None.
&&

24/30
Hazardous weather outlook, Jul 25, 4:34 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
434 PM CDT MON JUL 25 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261415-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
434 PM CDT MON JUL 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...THROUGH TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TO SLOWLY DIMINISH IN
COVERAGE LATER TONIGHT. ANY STORMS THAT DEVELOP COULD PRODUCE
GUSTY DOWNBURST WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING.
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH
DAY THROUGH THE END OF THE UPCOMING WEEKEND. HIGHEST RAIN CHANCES
ARE EXPECTED TO BE ON TUESDAY AFTERNOON AND EVENING. ANY STORMS
THAT DEVELOP THIS WEEK WILL BE CAPABLE OF PRODUCING GUSTY WINDS
AND FREQUENT CLOUD TO GROUND LIGHTNING. SOME LOCALIZED AREAS COULD
ALSO RECEIVE HEAVY RAINFALL FROM SLOW MOVING THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING.

24-BAIN

In the hours before

Special weather statement, Jul 25, 1:43 PM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
143 PM CDT MON JUL 25 2016

TXZ105-121>123-251915-
HUNT TX-RAINS TX-KAUFMAN TX-VAN ZANDT TX-
143 PM CDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUNT...NORTHWESTERN
VAN ZANDT...WESTERN RAINS AND NORTHEASTERN KAUFMAN COUNTIES UNTIL 215
PM CDT...

AT 140 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS OVER LAKE TAWAKONI STATE PARK...OR 10 MILES NORTH OF
WILLS POINT...MOVING SOUTHWEST AT 15 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WEST TAWAKONI...EAST TAWAKONI...HAWK COVE...
LAKE TAWAKONI STATE PARK...POINT AND LONE OAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. IF ON OR NEAR LAKE
TAWAKONI...HEAD TO SHELTER AS GUSTY WINDS AND CLOUD TO GROUND
LIGHTNING ARE EXPECTED.

&&

LAT...LON 3276 9581 3275 9606 3276 9618 3284 9612
      3305 9593 3305 9586 3298 9586 3298 9581
TIME...MOT...LOC 1840Z 038DEG 12KT 3285 9595

24-BAIN
Special weather statement, Jul 25, 3:47 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
347 PM CDT MON JUL 25 2016

TXZ134-252115-
ELLIS TX-
347 PM CDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR ELLIS COUNTY UNTIL 415 PM CDT...

AT 346 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WAXAHACHIE...MOVING SOUTHWEST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS...RED OAK...OVILLA...
VENUS...ITALY...OAK LEAF...MAYPEARL...BARDWELL...
MILFORD AND PECAN HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3205 9694 3226 9709 3255 9709 3254 9677
      3221 9661
TIME...MOT...LOC 2046Z 066DEG 8KT 3242 9684

30
Special weather statement, Jul 25, 4:18 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
418 PM CDT MON JUL 25 2016

TXZ133-134-252200-
JOHNSON TX-ELLIS TX-
418 PM CDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ELLIS AND
NORTHEASTERN JOHNSON COUNTIES UNTIL 500 PM CDT...

AT 417 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MAYPEARL...OR 9 MILES SOUTH OF MIDLOTHIAN...MOVING WEST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MIDLOTHIAN...ALVARADO...VENUS...GRANDVIEW AND MAYPEARL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3229 9694 3223 9726 3235 9732 3249 9724
      3248 9701
TIME...MOT...LOC 2117Z 084DEG 7KT 3236 9704

CARLAW
Special weather statement, Jul 25, 4:48 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
448 PM CDT MON JUL 25 2016

TXZ104-252230-
COLLIN TX-
448 PM CDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLLIN COUNTY UNTIL 530
PM CDT...

AT 448 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ANNA...OR 7 MILES NORTHEAST OF MCKINNEY...MOVING SOUTHWEST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PLANO...MCKINNEY...FRISCO...ALLEN...WYLIE...MURPHY...PROSPER...
ANNA...FAIRVIEW...PRINCETON...CELINA...LUCAS...PARKER...
LOWRY CROSSING...MELISSA...ST. PAUL...NEW HOPE...
WESTON AND WESTMINSTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3337 9660 3330 9646 3301 9656 3311 9678
      3324 9683
TIME...MOT...LOC 2148Z 043DEG 19KT 3329 9657

CARLAW
Special weather statement, Jul 25, 4:58 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
458 PM CDT MON JUL 25 2016

TXZ147-161-252245-
LIMESTONE TX-FREESTONE TX-
458 PM CDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE AND SOUTHERN FREESTONE
COUNTIES UNTIL 545 PM CDT...

AT 457 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 9 MILES SOUTHWEST OF HUBBARD TO 9 MILES NORTH
OF BUFFALO. MOVEMENT WAS SOUTHWEST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MEXIA...GROESBECK...TEAGUE...FAIRFIELD...MART...COOLIDGE...
FORT PARKER STATE PARK...THORNTON...KOSSE AND KIRVIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3154 9596 3138 9630 3135 9633 3122 9660
      3170 9693 3179 9677 3172 9653 3181 9621
      3165 9591
TIME...MOT...LOC 2157Z 042DEG 11KT 3173 9688 3159 9602

CARLAW
Special weather statement, Jul 25, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
521 PM CDT MON JUL 25 2016

TXZ159-252300-
MCLENNAN TX-
521 PM CDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR MCLENNAN COUNTY UNTIL 600 PM
CDT...

AT 521 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NORTHCREST...OR OVER LACY-LAKEVIEW...MOVING SOUTHWEST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WACO...HEWITT...ROBINSON...BELLMEAD...WOODWAY...LACY-LAKEVIEW...
MCGREGOR...WEST...MART...BEVERLY HILLS...LORENA...RIESEL...GOLINDA...
HALLSBURG...NORTHCREST...GHOLSON...LEROY AND ROSS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3139 9731 3165 9747 3180 9718 3177 9697
      3152 9680 3136 9712
TIME...MOT...LOC 2221Z 037DEG 17KT 3165 9709

CARLAW

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 1:37 PM CDTSpecial Weather StatementFWDKaufman53 min
Jul 25, 1:43 PM CDTSpecial Weather StatementFWDRains32 min
Jul 25, 2:10 PM CDTAreal Flood AdvisoryFWDHopkins, Hunt, Rains, Van Zandt3 hr
Jul 25, 3:47 PM CDTSpecial Weather StatementFWDEllis28 min
Jul 25, 4:18 PM CDTSpecial Weather StatementFWDJohnson42 min
Jul 25, 4:25 PM CDTSevere Thunderstorm WarningFWDEllis, Johnson24 min
Jul 25, 4:48 PM CDTSpecial Weather StatementFWDCollin42 min
Jul 25, 4:58 PM CDTSpecial Weather StatementFWDFreestone, Limestone47 min
Jul 25, 5:07 PM CDTSevere Thunderstorm WarningFWDHunt23 min
Jul 25, 5:32 PM CDTAreal Flood AdvisoryFWDHunt3 hr
Jul 25, 5:41 PM CDTSpecial Weather StatementFWDRockwall34 min
Jul 25, 6:13 PM CDTSpecial Weather StatementFWDHopkins47 min

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.